Alert archive / Montana / Flash Flood Warnings in 2011

Flash Flood Warning 16, NWS Billings, MT

July 6, 2011Carbon County, Montana

NWS Billings, MT issued this flash flood warning at Jul 6, 2011, 5:39 PM MDT for Carbon County, Montana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2011, 5:39 PM MDT (23:39 UTC)
Expired
Jul 6, 2011, 8:30 PM MDT
In force
3 hr
Issued by
NWS Billings, MT
Area
Storm-based polygon
Flood severity
None

County Carbon County, MT

What was reported inside it

TimeReportWhereRemark
Jul 6, 6:23 PM MDTFLASH FLOODRed Lodge, MTFIRE CHIEF REPORTED 1 FOOT OF WATER RUNNING DOWN STREETS. BETTER NOW.
Jul 6, 6:28 PM MDTFLASH FLOOD1 S Red Lodge, MT1.2 INCHES OF RAIN IN HALF HOUR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
2098 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WGUS55 KBYZ 062339
FFWBYZ
MTC009-070230-
/O.NEW.KBYZ.FF.W.0016.110706T2339Z-110707T0230Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
539 PM MDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CARBON COUNTY IN MONTANA...
  THIS INCLUDES THE CITY OF RED LODGE...

* UNTIL 830 PM MDT

* AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR 
INDICATED RAIN RATES ON AN INCH AN HOUR OVER THE AREA FROM RED LODGE 
SOUTH AND WEST. SMALL STREAMS AND CREEKS WILL FILL QUICKLY AND FLOOD 
AT THESE RATES. ROCK CREEK AND THE WEST FORK OF ROCK CREEK WERE 
ALREADY VERY HIGH DUE TO SNOW MELT AND THIS WATER WILL MAKE THE 
FLOODING WORSE. MOVE TO HIGHER GROUND.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOX...
  WASHOE...LUTHER...BEARCREEK AND ALPINE.

LAT...LON 4499 10958 4501 10979 4516 10980 4517 10970
      4526 10969 4526 10961 4530 10960 4531 10909
      4499 10904

$$
2 follow-up statements
417 
WGUS75 KBYZ 070103
FFSBYZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
703 PM MDT WED JUL 6 2011

MTC009-070230-
/O.CON.KBYZ.FF.W.0016.000000T0000Z-110707T0230Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARBON MT-
703 PM MDT WED JUL 6 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
SOUTHWESTERN CARBON COUNTY...

AT 652 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER SOUTHWEST CARBON COUNTY...INCLUDING THE TOWN OF RED 
LODGE. LOCAL OFFICIALS REPORTED FLASH FLOODING IN THE TOWN OF RED 
LODGE WITH UP TO A FOOT OF WATER RUNNING THROUGH TOWN. SEVERAL 
BUSINESSES WERE IMPACTED WITH WATER.

ALSO...THERE HAVE BEEN REPORTS OF VERY HEAVY RAIN SOUTH AND 
SOUTHWEST OF RED LODGE ALONG THE EAST SLOPES. THE RAIN HAS DECREASED 
TO SCATTERED SHOWERS...BUT FLOODING IS EXPECTED TO CONTINUE THROUGH 
830 PM MDT.

AREA STREAMS AND CREEKS WERE ALREADY VERY HIGH DUE TO SNOW MELT AND 
THIS ADDITIONAL HEAVY RAIN WILL CAUSE VERY QUICK RISES AND FLASH 
FLOODING OF LOCAL WATERWAYS. THIS INCLUDES ROCK CREEK...AND THE WEST 
FORK OF ROCK CREEK.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED LODGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4499 10958 4501 10979 4516 10980 4517 10970
      4526 10969 4526 10961 4530 10960 4531 10909
      4499 10904

$$
104 
WGUS75 KBYZ 070235
FFSBYZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
835 PM MDT WED JUL 6 2011

MTC009-070257-
/O.EXP.KBYZ.FF.W.0016.000000T0000Z-110707T0230Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARBON MT-
835 PM MDT WED JUL 6 2011

...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE FOR 
SOUTHWESTERN CARBON COUNTY...

THE THUNDERSTORM THAT PRODUCED FLASH FLOODING IN SOUTHWEST CARBON 
COUNTY...INCLUDING THE TOWN OF RED LODGE...HAS MOVED EAST AND 
WEAKENED. FLOOD WATERS HAVE SUBSIDED IN TOWN. SMALLER STREAMS AND 
CREEKS THAT WERE NOT ALREADY FLOODING DUE TO SNOW MELT...HAVE 
DROPPED BACK WITHIN THEIR BANKS. THERE HAS NOT BEEN ANY OTHER 
REPORTS OF FLASH FLOODING IN SOUTHWEST CARBON COUNTY. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

A FLOOD WARNING REMAINS IN EFFECT FOR ROCK CREEK DUE TO SNOW MELT 
RUN OFF. ROCK CREEK WILL SEE ADDITIONAL RISES DUE TO THE HEAVY RAIN 
TONIGHT AND MAY EVEN FLOOD IN RED LODGE DUE TO THE EXTRA WATER. 
FLOODING NORTH OF RED LODGE WILL INCREASE AGAIN TONIGHT DUE TO THE 
EXTRA WATER FROM THUNDERSTORMS WEDNESDAY EVENING. RESIDENTS IN RED 
LODGE AND NORTH OF RED LODGE ON ROCK CREEK SHOULD BE MINDFUL OF 
RISING WATER AND BE PREPARED TO ACT IF NECESSARY. REMEMBER...A FLOOD 
WARNING REMAINS IN EFFECT FOR ROCK CREEK.

LAT...LON 4499 10958 4501 10979 4516 10980 4517 10970
      4526 10969 4526 10961 4530 10960 4531 10909
      4499 10904

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:53 PM MDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 6, 2:53 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
253 PM MDT WED JUL 6 2011

.SHORT TERM...VALID FOR THU AND FRI...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE
HIGHER TERRAIN AS THE RELATIVELY MOIST AIRMASS CONTINUES TO HEAT.
CONVECTION FROM LAST NIGHT AND THIS MORNING PRODUCED SEVERAL
OUTFLOW BOUNDARIES WHICH...COMBINED WITH SHORTWAVE ACTIVITY AND
SOME UPPER LEVEL DIVERGENCE...SHOULD HELP INITIATE CELL
DEVELOPMENT FURTHER EAST IN INCREASINGLY UNSTABLE ATMOSPHERE THIS
EVENING. THERE IS ENOUGH EFFECTIVE BULK SHEAR FOR MULTICELL
CLUSTERS...BUT PROBABLY NOT ENOUGH FOR ANY ORGANIZED SEVERE
CONVECTION. DUE TO THE SLOW CELL MOVEMENT AND FAIRLY HIGH
PRECIPITABLE WATERS...LOCALIZED HEAVY RAIN IS POSSIBLE IN
CONVECTION THROUGH TONIGHT. WOULD NOT RULE OUT ISOLATED BORDERLINE
SEVERE HAIL AND WIND GUSTS TO 50 MPH WITH SOME OF THE STORMS AS
MLCAPES ACROSS MUCH OF THE REGION LOOK TO TOP OUT GENERALLY IN THE
750 TO 1500 J/KG RANGE AND DCAPES APPROACH 750 TO 1000 J/KG THIS
EVENING. EXPECT CONVECTION TO WIND DOWN LATE TONIGHT AS AN UPPER
LEVEL RIDGE BUILDS IN.

ON THURSDAY A STRONG WAVE MOVING INTO THE PACIFIC NORTHWEST BEGINS
TO SHIFT THE RIDGE AXIS EASTWARD AND ALLOW SOME HEIGHT FALLS
ACROSS THE WESTERN ZONES IN THE AFTERNOON SPREADING EASTWARD
OVERNIGHT. THIS WILL FAVOR A BETTER SHEAR ENVIRONMENT DEVELOPING
WITH A SURFACE TROUGH AMPLIFYING IN THE EVENING. A STRONG LOW
LEVEL JET RETURNS TO SOUTHEAST MONTANA BY LATE THURSDAY.
MONSOONAL MOISTURE COULD BOOST PRECIPITABLE WATERS IN THE
AREA...SO KEPT MODEST POPS. TEMPERATURES SHOULD BE A BIT WARMER ON
THURSDAY AS THE AIRMASS WILL BE A BIT MORE UNSTABLE...ALLOWING FOR
DEEPER MIXING.

A SURFACE COLD FRONT ASSOCIATED WITH THE STRONG WAVE ROLLS THROUGH
FRIDAY. BEST COMBINATION OF DAYTIME HEATING AND DYNAMICS SETS UP
ACROSS EASTERN ZONES...THUS STRONGEST CONVECTION MOST LIKELY
ACROSS THE EAST. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
POSSIBLE ACROSS THE WEST IN SOMEWHAT UNSTABLE AIRMASS BEHIND THE
FRONT. STC/RICHMOND

.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...

MODELS CONTINUE TO AGREE WELL THROUGH MOST OF THE EXTENDED
FORECAST PERIOD. COOLED TEMPERATURES A FEW DEGREES SATURDAY AND
SUNDAY BEHIND THE COLD FRONT WITH MODEL TRENDS.
OTHERWISE...DECREASED CLOUD COVER AND POPS FOR SATURDAY EVENING
AND SUNDAY WITH A BUILDING SHORTWAVE RIDGE AFFECTING THE AREA.

EARLY NEXT WEEK THE NEXT UPPER LOW DEEPENS OVER THE PACIFIC
NORTHWEST COAST. WITH SOUTHWEST FLOW IN THE MOUNTAINS AND THE
MONSOON IN FULL SWING...I KEPT CHANCE POPS OVER THE BEARTOOTH AND
ABSAROKA MOUNTAINS. RAISED DEWPOINTS ACROSS THE EAST WITH A GOOD
SOUTHEASTERLY LOW LEVEL JET AND PRECIPITABLE WATERS APPROACHING
1.5 INCHES. MODEL SOUNDINGS INDICATE OVER 2000 J/KG OF CAPE WITH A
100 J/KG CAP OVER THE BROADUS AREA MONDAY AND TUESDAY. WHILE IT IS
TOO EARLY TO HAVE ANY CONFIDENCE IN THAT LEVEL OF DETAIL...THIS IS A
CLASSIC THUNDERSTORM PATTERN FOR SOUTHEAST MONTANA. CONTINUED WITH
THE CHANCE POPS ACROSS MOST OF THE PLAINS TOO. RNL

&&

.AVIATION...

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA THIS EVENING
AS WEAK DISTURBANCE MOVES THROUGH. MVFR TO IFR CONDITIONS WILL BE
POSSIBLE WITH A FEW OF THESE STORMS AS THEY COULD PRODUCE LARGE
HAIL AND VERY HEAVY RAINS. THE BEST CHANCE FOR THUNDERSTORMS WILL
BE ALONG AND SOUTH OF A LINE FROM KLVM...KBIL TO EKALAKA.
THUNDERSTORMS WILL DIMINISH BY 06Z TONIGHT. THE REMAINDER OF THE
AREA CAN EXPECTED VFR CONDITIONS. RICHMOND

&&

.PRELIMINARY POINT TEMP/POPS...

    THU     FRI     SAT     SUN     MON     TUE     WED
-----------------------------------------------------------
BIL 061/091 063/088 060/088 057/082 059/087 062/090 062/089
    33/T    33/T    32/T    22/T    22/T    22/T    23/T
LVM 051/088 051/084 049/083 047/080 048/085 051/088 050/087
    33/T    33/T    22/T    22/T    23/T    32/T    23/T
HDN 062/094 063/092 061/087 055/085 056/087 060/091 059/090
    33/T    34/T    32/T    22/T    22/T    32/T    23/T
MLS 065/092 066/090 064/085 056/083 059/086 063/090 062/089
    32/T    34/T    32/T    22/T    23/T    32/T    22/T
4BQ 065/092 066/089 062/085 056/084 059/086 062/089 061/089
    42/T    34/T    33/T    22/T    23/T    32/T    23/T
BHK 065/087 065/087 063/081 055/080 056/082 060/084 059/085
    32/T    34/T    43/T    22/T    23/T    42/T    23/T
SHR 056/090 059/086 057/084 053/082 056/085 057/087 056/087
    43/T    44/T    33/T    32/T    23/T    32/T    23/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jul 6, 3:00 PM MDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
300 PM MDT WED JUL 6 2011

MTZ028>042-056>058-063>068-WYZ098-099-072100-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
300 PM MDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. STORMS
ARE EXPECTED TO MOVE SLOWLY AND WILL PRODUCE LOCALLY HEAVY RAINS
AND FREQUENT LIGHTNING.

RIVERS AND AREA STREAMS WILL REMAIN AROUND OR ABOVE FLOOD STAGE.
STREAM FLOWS WILL BE STRONGER THAN NORMAL. PAY CLOSE ATTENTION TO
RIVER LEVELS IF YOU ARE ON OR NEAR THE WATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL IMPACT THE AREA AGAIN ON THURSDAY AND
FRIDAY BUT WILL DECREASE OVER THE WEEKEND. THUNDERSTORM ACTIVITY
WILL INCREASE ON MONDAY.

FLOODING AND HIGH WATER DUE TO SNOW MELT WILL CONTINUE AS THE
WEATHER REMAINS WARM. TAKE STEPS TO PROTECT PROPERTY AND
LIVESTOCK IF LOCATED NEAR LOCAL WATERWAYS OR IN AREAS PRONE TO
FLOODING FROM SNOW MELT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 6, 4:15 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
415 PM MDT WED JUL 6 2011

MTZ028-041-068-062315-
CRAZY MOUNTAINS MT-NORTHERN SWEET GRASS MT-SOUTHERN WHEATLAND MT-
415 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEATLAND...NORTHERN
PARK AND NORTHWESTERN SWEET GRASS COUNTIES UNTIL 515 PM MDT...

AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES NORTHEAST OF CLYDE PARK...OR 30 MILES
NORTHWEST OF BIG TIMBER...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MELVILLE BY 515 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4620 11046 4620 11030 4630 11029 4630 11028
      4626 10972 4590 10979 4597 11034 4609 11050
TIME...MOT...LOC 2212Z 274DEG 16KT 4616 11032
Special weather statement, Jul 6, 4:25 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
425 PM MDT WED JUL 6 2011

MTZ034-035-038-039-041-056-064>067-062315-
ABSAROKA/BEARTOOTH MOUNTAINS MT-BEARTOOTH FOOTHILLS MT-EASTERN CARBON
MT-LIVINGSTON AREA MT-NORTHERN STILLWATER MT-NORTHERN SWEET GRASS
MT-PARADISE VALLEY MT-RED LODGE FOOTHILLS MT-SOUTHERN BIG HORN
MT-YELLOWSTONE MT-
425 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIG HORN...CARBON...
PARK...SOUTHERN STILLWATER...SOUTHERN SWEET GRASS AND SOUTHWESTERN
YELLOWSTONE COUNTIES UNTIL 515 PM MDT...

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM SOUTHERN PARK
COUNTY TO EASTERN CARBON COUNTY...MOVING EAST AT 15 MPH.

HEAVY RAIN IS EXPECTED WITH THIS STORM...ALONG WITH SMALL HAIL UP TO
ONE HALF INCH IN DIAMETER AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...LIVINGSTON VICINITY EAST TO
FORT SMITH...AND SOUTH INTO WYOMING.

THIS INCLUDES HIGHWAY 212 BETWEEN MILE MARKERS 100 AND 99.

THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 322 AND 451.

THIS INCLUDES MONTANA HIGHWAY 310 BETWEEN MILE MARKERS 10 AND 9.

THIS INCLUDES MONTANA STATE HIGHWAY 72 BETWEEN MILE MARKERS 10 AND 9.

THIS INCLUDES MONTANA STATE HIGHWAY 78 BETWEEN MILE MARKERS 11 AND 9.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4536 11093 4550 11094 4554 11086 4560 11085
      4561 11081 4577 11072 4579 10860 4575 10817
      4552 10807 4500 10770 4502 11052 4502 11071
      4506 11077 4503 11091 4509 11102 4535 11104
TIME...MOT...LOC 2220Z 271DEG 27KT 4509 10837
Special weather statement, Jul 6, 4:27 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
427 PM MDT WED JUL 6 2011

MTZ037-062330-
CARTER MT-
427 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER COUNTY UNTIL
530 PM MDT...

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES EAST OF RIDGEWAY...OR 40 MILES SOUTHEAST
OF EKALAKA...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL SLIDE JUST SOUTH OF CAPITAL THROUGH 530 PM MDT.

LAT...LON 4499 10405 4499 10407 4531 10435 4558 10408
      4555 10402 4519 10402 4500 10403
TIME...MOT...LOC 2227Z 306DEG 13KT 4539 10412
Special weather statement, Jul 6, 5:28 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
528 PM MDT WED JUL 6 2011

MTZ034-040-041-056-064>067-070030-
ABSAROKA/BEARTOOTH MOUNTAINS MT-BEARTOOTH FOOTHILLS MT-LIVINGSTON
AREA MT-NORTHERN PARK MT-NORTHERN STILLWATER MT-NORTHERN SWEET GRASS
MT-PARADISE VALLEY MT-RED LODGE FOOTHILLS MT-
528 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARBON...PARK...
SOUTHWESTERN STILLWATER AND SOUTHERN SWEET GRASS COUNTIES UNTIL 630
PM MDT...

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM SOUTHERN PARK COUNTY
TO WESTERN CARBON COUNTY...MOVING EAST AT 15 MPH.

HEAVY RAIN IS EXPECTED WITH THIS STORM...ALONG WITH SMALL HAIL UP TO
ONE HALF INCH IN DIAMETER AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...LIVINGSTON VICINITY EAST
ACROSS THE BEARTOOTH/ABSAROKA MOUNTAINS TO NEAR RED LODGE.

THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 322 AND 407.

THIS INCLUDES MONTANA STATE HIGHWAY 78 BETWEEN MILE MARKERS 12 AND
41.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4508 11105 4560 11084 4561 11081 4567 11081
      4583 11075 4584 10922 4543 10936 4503 10938
      4502 11001 4504 11002 4502 11052 4502 11071
      4506 11077 4503 11091 4509 11099
TIME...MOT...LOC 2326Z 103DEG 177KT 4553 11061

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:32 PM MDTSpecial Weather StatementBYZCarbon58 min
Jul 5, 9:25 PM MDTSpecial Weather StatementBYZCarbon50 min
Jul 5, 9:56 PM MDTSpecial Weather StatementBYZStillwater64 min
Jul 5, 10:21 PM MDTSpecial Weather StatementBYZBig Horn54 min
Jul 5, 11:10 PM MDTSpecial Weather StatementBYZBig Horn50 min
Jul 6, 1:15 AM MDTSpecial Weather StatementBYZRosebud60 min
Jul 6, 1:50 AM MDTSevere Thunderstorm WarningBYZRosebud55 min
Jul 6, 2:16 AM MDTSpecial Weather StatementBYZPowder River59 min
Jul 6, 2:46 AM MDTSevere Thunderstorm WarningBYZCuster, Rosebud59 min
Jul 6, 3:22 AM MDTSpecial Weather StatementBYZPowder River53 min
Jul 6, 4:30 AM MDTSpecial Weather StatementBYZCarter, Custer, Powder River45 min
Jul 6, 5:19 AM MDTSpecial Weather StatementBYZCarter56 min
Jul 6, 6:15 AM MDTSpecial Weather StatementBYZCarter60 min
Jul 6, 9:38 AM MDTRiver Flood WarningBYZStillwater3 days
Jul 6, 1:12 PM MDTRiver Flood WarningBYZSweet Grass47 hr
Jul 6, 4:15 PM MDTSpecial Weather StatementBYZSweet Grass60 min
Jul 6, 4:25 PM MDTSpecial Weather StatementBYZCarbon, Park, Stillwater50 min
Jul 6, 4:27 PM MDTSpecial Weather StatementBYZCarter63 min
Jul 6, 5:28 PM MDTSpecial Weather StatementBYZPark, Stillwater, Sweet Grass62 min
Jul 6, 5:28 PM MDTSevere Thunderstorm WarningBYZBig Horn, Carbon62 min
Jul 6, 5:37 PM MDTFlash Flood WarningBYZPark3 hr
Jul 6, 5:42 PM MDTSevere Thunderstorm WarningBYZCarter63 min

Nearby

Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.